MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX DUODENAL; STENT,METALLIC,EXPANDABLE,DUODENAL

BOSTON SCIENTIFIC CORPORATION WALLFLEX DUODENAL; STENT,METALLIC,EXPANDABLE,DUODENAL
Model Number M00565030
Medical Device Problem Codes Break (1069); Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/20/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2022 that a wallflex enteral stent was to be implanted to treat a malignant gastric outlet obstruction in the duodenum during a duodenal stent placement procedure performed on (b)(6) 2022.The patient's anatomy was not tortuous.During the procedure, the wallflex enteral stent could not be deployed as the steel rod became twisted.The stent was removed fully covered by the outer sheath and the procedure was not completed due to device availability.There were no patient complications due to this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
(b)(6).(b)(4).The device has not been received for analysis.Upon receipt and completion of the device analysis, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block e1: initial reporter address:(b)(6).Block h6: impact code f1001 is being used to capture the reportable issue of aborted/cancelled procedure.Block h10: a wallflex enteral duodenal stent and delivery system were returned for analysis.The stent was returned fully covered by the outer sheath and undeployed.Visual examination of the returned device found the outer blue sheath kinked in different sections.The stainless steel (handle) was kinked and separated.No other problems were noted to the stent and delivery system.The reported event of handle break was confirmed; the stainless steel handle was separated.The reported event of stent failure to deploy was confirmed; due to the condition of the returned device (handle kinked and separated), the stent could not be deployed during device analysis.The reported events and observed failures were likely due to factors encountered during the procedure.It may be that the characteristics of the lesion, how the device was handled, and/or the technique used by the user, limited the performance of the device.Therefore, contributing to the kinks noted on the outer sheath and the stainless steel handle and separation/ detachment of the stainless steel handle and resulted to inability to deploy the stent.Based on the available information, the investigation concluded that the reported events and observed failures were likely due to factors encountered during the procedure.Therefore ,the most probable cause is based on the available information is adverse event related to procedure.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.

Brand Name
WALLFLEX DUODENAL
Common Device Name
STENT,METALLIC,EXPANDABLE,DUODENAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key15005223
Report Number3005099803-2022-03685
Device Sequence Number14057053
Product Code MUM
UDI-Device Identifier08714729456506
UDI-Public08714729456506
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K062750
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/28/2024
Device Model NumberM00565030
Device Catalogue Number6503
Device Lot Number0029126315
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/20/2022
Supplement Date Received by Manufacturer08/25/2022
Initial Report FDA Received Date07/13/2022
Supplement Report FDA Received Date09/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown